Anonymous
Anonymous asked in HealthWomen's Health · 2 weeks ago

Vaginal odor still present after taking BV antibiotics please help?

hello so I’m a 20 year old female and I’ve just been diagnosed with BV. My doctor didn’t do a pap-smear but she just went off my symptoms which were itchiness and odor. The thing is I feel like I’ve had BV for a a couple of years now because I only shower every two days which may sound gross but hear me out... I live in a colder state I have really really really dry skin so anytime I shower my skin becomes dry and it feels uncomfortable I have to literally cake several layers of lotion on my body in order to feel better so I had decided to shower every two days. During this time I would get a odor to my vagina but obviously it would go away after showing but I feel like it comes back within a day or two which obviously a small odor is expected when a person decides to shower every two days but the odor has always been kind of strong. So honestly I feel like I’ve always had BV but just didn’t really know until the itchiness started to occur. My doctor gave me 500mg of Metronidazole And I just finished the 7 day treatment. The itchiness is gone but there is still a odor. I followed the directions and took the pills twice a day so I’m not understanding why it didn’t work for me. I am not sexually active but I was tested for STDs anyway and that came back negative so I don’t understand. It’s literally just odor at this point. No strange discharge or itchiness. Should I call my doctor and ask for a higher dosage? 

4 Answers

Relevance
  • 2 weeks ago

    As a seasoned Nurse Epidemiologist, I want you to know that Bacterial Vaginosis, aka: Gardnerella is a bacteria that is normal to the vagina in small amounts for over all pH (potential hydrogens) health.  It is not an STD.  As long as it stays inside of the vagina, it does not smell. You can put your finger inside, pull it out and smell it... its OK.  But once it comes out and mixes with the air, a chemical reaction occurs and it is a gross fish smell.

    You can try some home remedies to maintain normal health. The Flagyl you took may need to be at a higher dosage beings you've had BV for awhile. 

    I wish you well. 

  • k w
    Lv 7
    2 weeks ago

    drugs are dangerous, I gained 60lbs in 90 days on antibiotics.....go to [ earthclinic dot com ] and do a search for BV and just read what you never knew about.....

  • Cammie
    Lv 7
    2 weeks ago

    What is BV ? Your Vagina should never smell bad.You need a better GYN and a full exam.

    Don't fool around with this.I wish you the best.

  • 2 weeks ago

    A pap doesn't detect BV and showering has nothing to do with it. When did the female population become so stupid

Still have questions? Get your answers by asking now.